Alert archive / New York / Wind Advisories in 2010
Wind Advisory 1, NWS New York, NY
NWS New York, NY issued this wind advisory at Jan 2, 2010, 4:58 AM EST for 4 counties in Connecticut; 9 counties in New York; Hudson County, Passaic County, New Jersey. It took effect at Jan 2, 2010, 2:59 PM EST. It was in force for 25 hr.
The area
The counties it named.
The facts
- Issued
- Jan 2, 2010, 4:58 AM EST (09:58 UTC)
- In effect from
- Jan 2, 2010, 2:59 PM EST
- Expired
- Jan 3, 2010, 3:49 PM EST
- In force
- 25 hr
- Issued by
- NWS New York, NY
Counties Greater Bridgeport Planning Region, CT, Lower Connecticut River Valley Planning Region, CT, Naugatuck Valley Planning Region, CT, Southeastern Connecticut Planning Region, CT, Hudson County, NJ, Passaic County, NJ, Bronx County, NY, Kings County, NY, New York County, NY, Orange County, NY, Putnam County, NY, Richmond County, NY, Rockland County, NY, Suffolk County, NY, Westchester County, NY
The radar
The Brookhaven radar (KOKX), 66 km from the middle of the area, began a volume at 09:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 10.0 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 707 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- -58 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
099 WWUS71 KOKX 020958 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 458 AM EST SAT JAN 2 2010 ...STRONG WINDS TONIGHT INTO SUNDAY... .AN INTENSE WINTER STORM PASSING WELL EAST OF LONG ISLAND WILL USHER IN VERY STRONG WINDS. NORTHWEST WINDS WILL PICK UP TODAY...AND REACH ADVISORY CRITERIA TONIGHT THROUGH SUNDAY. CTZ005>012-NYZ071>081-021800- /O.NEW.KOKX.WI.Y.0001.100103T0300Z-100103T1800Z/ NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-SOUTHERN WESTCHESTER- NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)- KINGS (BROOKLYN)-QUEENS-NASSAU-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 458 AM EST SAT JAN 2 2010 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 1 PM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 1 PM EST SUNDAY. NORTHWEST WINDS OF 15 TO 25 MPH ARE EXPECTED TODAY. THESE WINDS WILL PICK UP TO 25 TO 35 MPH TONIGHT. GUSTS ARE EXPECTED TO BE AS HIGH AS 50 MPH. THE PERIOD OF STRONGEST WINDS WILL BE LATE TONIGHT INTO EARLY SUNDAY MORNING. WHERE SNOW IS FALLING...REDUCTIONS IN VISIBILITY CAN BE EXPECTED DUE TO BLOWING SNOW. WIND CHILLS OF NEAR ZERO CAN ALSO BE EXPECTED AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 31 TO 39 MPH... OR GUSTS OF 46 TO 57 MPH...ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
6 follow-up statements
417 WWUS71 KOKX 021859 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 159 PM EST SAT JAN 2 2010 ...STRONG WINDS TONIGHT INTO SUNDAY... .AN INTENSE WINTER STORM PASSING WELL EAST OF LONG ISLAND WILL USHER IN VERY STRONG WINDS. NORTHWEST WINDS WILL PICK UP TODAY... AND REACH ADVISORY CRITERIA TONIGHT THROUGH SUNDAY. CTZ005>012-NYZ071>081-030300- /O.CON.KOKX.WI.Y.0001.100103T0300Z-100103T1800Z/ NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-SOUTHERN WESTCHESTER- NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)- KINGS (BROOKLYN)-QUEENS-NASSAU-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 159 PM EST SAT JAN 2 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 1 PM EST SUNDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 1 PM EST SUNDAY. NORTHWEST WINDS OF 15 TO 25 MPH ARE EXPECTED THIS AFTERNOON. THESE WINDS WILL PICK UP TO 25 TO 35 MPH TONIGHT. GUSTS ARE EXPECTED TO BE AS HIGH AS 50 MPH. THE PERIOD OF STRONGEST WINDS WILL BE LATE TONIGHT INTO EARLY SUNDAY MORNING. WHERE SNOW IS FALLING...REDUCTIONS IN VISIBILITY CAN BE EXPECTED DUE TO BLOWING SNOW. WIND CHILLS OF NEAR ZERO CAN ALSO BE EXPECTED AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 31 TO 39 MPH... OR GUSTS OF 46 TO 57 MPH...ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MALOIT
744 WWUS71 KOKX 022025 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 325 PM EST SAT JAN 2 2010 ...STRONG WINDS TONIGHT INTO SUNDAY... .AN INTENSE WINTER STORM TRACKING INTO THE GULF OF MAINE WILL USHER IN VERY STRONG...AND GUSTY NORTHWEST WINDS ACROSS THE TRI-STATE INTO SUNDAY. NJZ002>006-011-NYZ067>070-030430- /O.EXB.KOKX.WI.Y.0001.100102T2025Z-100103T2300Z/ WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE- PUTNAM-ROCKLAND-NORTHERN WESTCHESTER- 325 PM EST SAT JAN 2 2010 ...WIND ADVISORY IN EFFECT UNTIL 6 PM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EST SUNDAY. NORTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH TONIGHT....WITH GUSTS UP TO 50 MPH. THE PERIOD OF STRONGEST WINDS WILL BE LATE TONIGHT AND SUNDAY MORNING. WIND CHILLS OF AROUND...TO SLIGHTLY BELOW ZERO CAN ALSO BE EXPECTED AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 31 TO 39 MPH... OR GUSTS OF 46 TO 57 MPH...ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CTZ005>012-NYZ071>081-030430- /O.EXT.KOKX.WI.Y.0001.100102T1959Z-100103T2300Z/ NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-SOUTHERN WESTCHESTER- NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)- KINGS (BROOKLYN)-QUEENS-NASSAU-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 325 PM EST SAT JAN 2 2010 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM EST SUNDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM EST SUNDAY. NORTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH TONIGHT...WITH GUSTS UP TO 50 MPH. THE PERIOD OF STRONGEST WINDS WILL BE LATE TONIGHT AND SUNDAY MORNING...WITH THE STRONGEST SUSTAINED WINDS EXPECTED OVER EASTERN LONG ISLAND AND CONNECTICUT. WHERE SNOW IS FALLING OR HAS FALLEN...REDUCTIONS IN VISIBILITY CAN BE EXPECTED DUE TO BLOWING SNOW. WIND CHILLS OF NEAR ZERO CAN ALSO BE EXPECTED AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 31 TO 39 MPH... OR GUSTS OF 46 TO 57 MPH...ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MALOIT
865 WWUS71 KOKX 022128 CCA NPWOKX URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE NEW YORK NY 427 PM EST SAT JAN 2 2010 ...STRONG WINDS TONIGHT INTO SUNDAY... .AN INTENSE WINTER STORM TRACKING INTO THE GULF OF MAINE WILL USHER IN VERY STRONG...AND GUSTY NORTHWEST WINDS ACROSS THE TRI-STATE INTO SUNDAY. NJZ002>006-011-NYZ067>070-030545- /O.EXB.KOKX.WI.Y.0001.100102T2127Z-100103T2300Z/ WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE- PUTNAM-ROCKLAND-NORTHERN WESTCHESTER- 427 PM EST SAT JAN 2 2010 ...WIND ADVISORY IN EFFECT UNTIL 6 PM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EST SUNDAY. NORTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH TONIGHT....WITH GUSTS UP TO 50 MPH. THE PERIOD OF STRONGEST WINDS WILL BE LATE TONIGHT AND SUNDAY MORNING. WIND CHILLS OF AROUND...TO SLIGHTLY BELOW ZERO CAN ALSO BE EXPECTED AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 31 TO 39 MPH... OR GUSTS OF 46 TO 57 MPH...ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CTZ005>012-NYZ071>081-030545- /O.COR.KOKX.WI.Y.0001.100102T1959Z-100103T2300Z/ NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-SOUTHERN WESTCHESTER- NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)- KINGS (BROOKLYN)-QUEENS-NASSAU-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 427 PM EST SAT JAN 2 2010 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM EST SUNDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM EST SUNDAY. NORTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH TONIGHT...WITH GUSTS AS HIGH AS 50 TO 55 MPH. THE PERIOD OF STRONGEST WINDS WILL BE LATE TONIGHT AND SUNDAY MORNING...WITH THE STRONGEST SUSTAINED WINDS...AND GUSTS...EXPECTED OVER EASTERN LONG ISLAND AND CONNECTICUT. WHERE SNOW IS FALLING OR HAS FALLEN...REDUCTIONS IN VISIBILITY CAN BE EXPECTED DUE TO BLOWING SNOW. WIND CHILLS OF NEAR ZERO CAN ALSO BE EXPECTED AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 31 TO 39 MPH... OR GUSTS OF 46 TO 57 MPH...ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MALOIT
290 WWUS71 KOKX 030305 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1005 PM EST SAT JAN 2 2010 ...STRONG WINDS TONIGHT INTO SUNDAY... .AN INTENSE WINTER STORM TRACKING INTO THE GULF OF MAINE WILL CONTINUE STRONG AND GUSTY NORTHWEST WINDS ACROSS THE TRI-STATE INTO SUNDAY. CTZ005>012-NJZ002>006-011-NYZ067>081-031115- /O.CON.KOKX.WI.Y.0001.000000T0000Z-100103T2300Z/ NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)- BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 1005 PM EST SAT JAN 2 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST SUNDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST SUNDAY. NORTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH OVERNIGHT...WITH GUSTS AS HIGH AS 50 TO 55 MPH. THE PERIOD OF STRONGEST WINDS WILL BE LATE TONIGHT THROUGH SUNDAY MORNING. WHERE SNOW IS FALLING OR HAS FALLEN...REDUCTIONS IN VISIBILITY CAN BE EXPECTED DUE TO BLOWING SNOW. WIND CHILLS OF ZERO DEGREES TO TEN DEGREES BELOW ZERO CAN ALSO BE EXPECTED LATE TONIGHT INTO EARLY SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 31 TO 39 MPH... OR GUSTS OF 46 TO 57 MPH...ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
407 WWUS71 KOKX 030926 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 426 AM EST SUN JAN 3 2010 ...STRONG WINDS TONIGHT INTO SUNDAY... .AN INTENSE WINTER STORM OVER THE GULF OF MAINE WILL CONTINUE TO PRODUCE STRONG AND GUSTY NORTHWEST WINDS ACROSS THE TRI-STATE INTO THIS AFTERNOON. CTZ005>012-NJZ002>006-011-NYZ067>081-032300- /O.CON.KOKX.WI.Y.0001.000000T0000Z-100103T2300Z/ NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)- BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 426 AM EST SUN JAN 3 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING. NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL CONTINUE TODAY. WHERE SNOW IS FALLING OR HAS FALLEN...REDUCTIONS IN VISIBILITY CAN BE EXPECTED DUE TO BLOWING SNOW. WIND CHILLS OF ZERO DEGREES TO TEN DEGREES BELOW ZERO CAN ALSO BE EXPECTED THROUGH THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 31 TO 39 MPH... OR GUSTS OF 46 TO 57 MPH...ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
638 WWUS71 KOKX 032049 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 349 PM EST SUN JAN 3 2010 CTZ005>012-NJZ002>006-011-NYZ067>081-032200- /O.CAN.KOKX.WI.Y.0001.000000T0000Z-100103T2300Z/ NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)- BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 349 PM EST SUN JAN 3 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE WIND ADVISORY. WINDS HAVE GENERALLY BEEN BELOW WIND ADVISORY CONDITIONS FOR THE PAST COUPLE OF HOURS...SO THE WIND ADVISORY HAS BEEN CANCELLED. WHILE AN ISOLATED GUST TO WIND ADVISORY LEVEL IS STILL POSSIBLE...THE OCCURRENCE WILL NOT BE WIDESPREAD ENOUGH TO WARRANT THE CONTINUATION OF THE ADVISORY. $$ MALOIT
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this wind advisory went out at Jan 2, 4:58 AM EST, 0 minutes earlier.
Area forecast discussion, Jan 2, 4:58 AM EST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
458 AM EST SAT JAN 2 2010
.SYNOPSIS...
RAPIDLY DEEPENING LOW PRESSURE PASSING WELL EAST OF LONG ISLAND
TODAY WILL MOVE INTO THE GULF OF MAIN...THEN MEANDER OFF THE NEW
ENGLAND COAST THROUGH SUNDAY NIGHT. HIGH PRESSURE WILL THEN MOVE
INTO THE REGION THROUGH MIDWEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
RAPIDLY DEEPENING OCEANIC LOW WILL PASS WELL EAST OF LONG ISLAND
LATER TODAY. ANOTHER SHARP TROUGH DIGGING ACROSS NY STATE WILL
PHASE WITH THE LARGER LOW AND HELP IT TO RETROGRADE INTO THE GOLF
OF MAINE. VERY STRONG WINDS AND WINTRY WEATHER ARE EXPECTED
THROUGH MONDAY.
LOW BOMBING OUT NEAR 38N/65W...WITH CENTRAL PRESSURE FALLING AT
1-2 MB PER HOUR. THE LOW HAS EXCELLENT JET DYNAMICS TO WORK
WITH...AS WELL AS LOTS OF SURFACE HEATING OVER THE GULF STREAM.
MODEL CONSENSUS IS THAT THIS LOW BOTTOMS OUT NEAR 960 MB ON SUNDAY
AND IS RETROGRADES WESTWARD ACROSS THE GULF OF MAINE.
THE TRI-STATE REGION WILL SEE AN EXTENDED PERIOD OF WINDY
CONDITIONS..AS WELL AS PERIODS OF WRAP AROUND PRECIPITATION. IN
GENERAL...POP DECREASES FROM EAST TO WEST. BASED MORE ON RADAR
COVERAGE AND A BIT LESS ON MODEL OUTPUT...WENT WITH LIKELY POP
ACROSS EASTERN CT AND LONG ISLAND. THE TRICKY PART OF THE POP FCST
IS NOT SO MUCH WILL IT SNOW...BUT WILL IT MEASURE 0.01 OR MORE.
BANDING LOOKS A LITTLE MORE ORGANIZED FURTHER EAST...AS EXPECTED
NEAR THE BEST FRONTOGENETICAL FORCING NW OF THE LOW CENTER.
WINDS PICK UP TO 20 TO 30 MPH THROUGH THE AFTERNOON. INCREASING
NORTHERLY FLOW HELPS TO KEEP TEMPS FROM RISING MUCH ABOVE CURRENT
READINGS.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY/...
STRONGEST WINDS EXPECTED TO DEVELOP THIS EVENING. 25 TO 35 MPH
SUSTAINED WINDS ACROSS ALL COASTAL AREAS AND EASTERN INTERIOR CT
ZONES. GUSTS TO 50 MPH POSSIBLE IN THESE AREAS...INCLUDING NYC. IT
SHOULD BE NOTED HOWEVER THAT WINDS SPEEDS GENERALLY INCREASE AS
ONE MOVES EAST. SO...STATEN ISLAND MAY SEE LOWER SPEEDS THAN
QUEENS.
BEST CHANCE FOR ACCUMULATING SNOWS REMAINS EASTERN LI AND CT.
WILL BE CLOSELY MONITORING BAND FORMATION...AND IT IS POSSIBLE A
SHORT FUSED WINTER WEATHER ADVISORY ME BECOME NECESSARY FOR HIGHER
SNOW ACCUMULATIONS...OR SNOW AND BLOWING SNOW GIVEN STRONG WINDS.
TEMPS REMAIN FREEZING OR BELOW THROUGH MONDAY.
WIND CHILLS APPROACH ZERO IN NYC AND MAY REACH -5 TO -10 AT TIMES
NORTH AND WEST. THIS MAY REQUIRE A SPECIAL WEATHER STATEMENT FOR
NYC SUNDAY PER LOCAL POLICY.
SNOW SHOWERS LESS PREVALENT ON MONDAY...WITH TEMPS CREEPING UP A BIT.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
CONSIDERABLE UNCERTAINTY IN THE LONG TERM...WHICH LARGELY DEPENDS
ON THE TRACK OF THE OCEANIC STORM. EXPECTED TRACK IN UP INTO
GREENLAND BY TUESDAY MORNING...BUT WITH THE AREA REMAINING UNDER
SHARP CYCLONIC FLOW THROUGH AT LEAST MIDWEEK. A REINFORCING SHOT
OF COLD AIR MAY ARRIVE WEDNESDAY...BUT CURRENT CONSENSUS IS THAT
THE CORE OF THE COLDER AIR IS TOO FAR SOUTH...AND MAY NOT IMPACT
TEMPS MUCH. NONETHELESS...IT WILL BE BLUSTERY WITH BELOW NORMAL
TEMPS THROUGH THE PERIOD.
THERE IS INDICATION OF A COASTAL REDEVELOPMENT FRIDAY AFTERNOON AS
MORE COLD AIR POURS INTO THE CENTRAL US.
&&
.AVIATION /08Z SATURDAY THROUGH WEDNESDAY/...
THE AVIATION DEMONSTRATION AT WFO NEW YORK ENDED ON 31 DECEMBER.
ISSUANCE OF THE NY TRACON PRODUCT...AND EXPANDED TERMINAL FORECAST
COMMENTS HAVE CEASED. QUESTIONS AND FEEDBACK ON THESE PRODUCTS CAN
BE SENT VIA EMAIL TO NWS.NYC.AVIATION@NOAA.GOV.
SNOW SHOWERS HAVE DEVELOPED ACROSS THE REGION IN RESPONSE TO AN
APPROACHING UPPER TROUGH AND RESIDUAL LOW-LEVEL MOISTURE IN
PLACE. THE AXIS OF THE LIGHT PCPN IS FORECAST TO TRANSLATE EAST
OVERNIGHT AND BE EAST OF THE NYC TERMINALS FOR MUCH OF THIS
FORECAST PERIOD. OCNL MFR CEILINGS EXPECTED FOR THE NYC AND
HUDSON VLY TERMINALS THRU SAT MORNING...BUT PREVAILING MVFR
CEILINGS LIKELY ACROSS LI AND SE CT THRU MUCH OF SAT. OCNL MVFR
VSBYS WILL ALSO ACCOMPANY THE SNOW...PERHAPS EVEN IFR FOR A BRIEF
TIME. THE LOWEST CONDITIONS ARE FORECAST ACROSS KGON WHERE SNOW
SHOWER ACTIVITY WILL BE MORE PREVALENT DUE TO THE CLOSER PROXIMITY
TO A RAPIDLY DEEPENING LOW EAST OF NEW ENGLAND.
MORE IMPORTANTLY THOUGH...WILL BE A STRONG NW FLOW...GENERALLY TO
THE RIGHT OF 310 THRU 18Z...THEN RIGHT AROUND 310 AFTER THIS TIME.
SUSTAINED WIND SPEEDS OF 20 TO 25 KT WITH GUSTS OF 30 TO 35 KT
WILL BE ATTAINED BY AFT...WITH 5 KT INCREASE SAT NIGHT.
OUTLOOK 06Z SUNDAY THROUGH WEDNESDAY...
SAT NIGHT-SUN...NW WINDS 20-30 KT WITH GUSTS 30-40 KT. MAINLY VFR
WITH BRIEF PERIODS OF SUB-VFR IN SNOW SHOWERS...PRIMARILY EAST OF
NYC TERMINALS.
MON-WED...MAINLY VFR. NW WINDS GRADUALLY DECREASING.
&&
.MARINE...
A MAJOR OCEANIC LOW PASSING WELL EAST OF NEW ENGLAND THIS MORNING
WILL LIFT UP INTO THE GULF OF MAINE TONIGHT...MAKING A LOOP
SOUTHWEST OF NOVA SCOTIA BEFORE TRACKING UP INTO THE CANADIAN
MARITIMES LATE SUN NIGHT INTO MON. THIS LOW IN CONJUNCTION WITH
STRONG HI PRES OVER THE UPPER MIDWEST WILL PRODUCE GALE FORCE
WINDS ACROSS THE WATERS FOR MOST OF THIS WEEKEND. THERE IS EVEN
THE POTENTIAL FOR SOME GUSTS ON THE EASTERN OCEAN WATERS TO REACH
STORM FORCE AFTER MIDNIGHT TONIGHT. THIS THOUGH LOOKS TO BE
PRIMARILY A STRONG GALE EVENT. GALE FORCE WINDS WILL BE ATTAINED
ACROSS ALL WATERS BY LATE THIS AFT.
GALE WARNING HAS BEEN EXTENDED THROUGH SUN NIGHT.
ROUGH SEAS ALSO EXPECTED...WITH SEAS BUILDING TO 7-11 FT ON THE
OCEAN...5-7 FT ON LI SOUND...AND TO 2-4 FT ON NY HARBOR AND THE
BAYS.
WITH STRONG AND PERSISTENT NW WINDS...WILL ALSO EXPECT LOW WATER
PROBLEMS AROUND THE TIMES OF LOW TIDE STARTING LATE TONIGHT INTO
SUNDAY.
A STRONG NW FLOW WILL PERSIST ON THE BACKSIDE OF THE WEAKENING LOW
THROUGH THE MIDDLE OF NEXT WEEK. SCA CONDITIONS LIKELY DURING THIS
TIME.
&&
.HYDROLOGY...
ABOUT ONE QUARTER OF AN INCH OF PRECIPITATION...ALL FROZEN IS
EXPECTED THROUGH SUNDAY. NO SIGNIFICANT HYDROLOGICAL IMPACTS ARE EXPECTED.
&&
.TIDES/COASTAL FLOODING...
SOME CONCERN WITH BLOW OUT TIDES ON SUNDAY WITH VERY STRONG NW
WINDS. THIS MORNING TIDE CYCLE IS RUNNING WITH ABOUT 1 FOOT ABOVE
NORMAL...SO THAT EXTRA WATER WILL HAVE TO BE REMOVED IN ADDITION
TO THE EXPECTED DROP IN WATER LEVEL DUE TO WINDS.
RIGHT NOW...THE MOST PROBLEMATIC TIDE CYCLE WOULD BE SUNDAY
MORNING...WHERE DEPARTURES OF 2 TO 2.5 FT ARE POSSIBLE.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EST EARLY THIS MORNING FOR
ANZ330-335-338-340-345-350-353-355.
GALE WARNING UNTIL 6 PM EST SUNDAY FOR ANZ330-335-338-340-345-
350-353-355.
&&
SYNOPSIS...BS
NEAR TERM...BS
SHORT TERM...BS
LONG TERM...BS
AVIATION...DW
MARINE...BS/DW
HYDROLOGY...BS
TIDES/COASTAL FLOODING...BSHazardous weather outlook, Jan 2, 4:01 AM EST, 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 401 AM EST SAT JAN 2 2010 NJZ006-031100- HUDSON- 401 AM EST SAT JAN 2 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NYZ072>076-031100- NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)- QUEENS- 401 AM EST SAT JAN 2 2010 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 1 PM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. ALSO...WIND CHILL VALUES NEAR ZERO ARE POSSIBLE SUNDAY AND SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-031100- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 401 AM EST SAT JAN 2 2010 ...GALE WARNING IN EFFECT UNTIL 1 AM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. ALSO...THERE IS ALSO THE POTENTIAL FOR LOW WATER PROBLEMS DURING TIMES OF LOW TIDE SUNDAY INTO MONDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ005>008-031100- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON- 401 AM EST SAT JAN 2 2010 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 1 PM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NJZ002>005-011-NYZ067>070-031100- WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ESSEX-UNION-ORANGE-PUTNAM- ROCKLAND-NORTHERN WESTCHESTER- 401 AM EST SAT JAN 2 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ009>012-NYZ071-077>081-031100- SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX- SOUTHERN NEW LONDON-SOUTHERN WESTCHESTER-NASSAU-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 401 AM EST SAT JAN 2 2010 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 1 PM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Special weather statement, Jan 2, 3:29 AM EST, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 329 AM EST SAT JAN 2 2010 CTZ005>012-NJZ002>006-011-NYZ067>081-021430- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)- BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 329 AM EST SAT JAN 2 2010 PERIODS OF LIGHT SNOW ARE EXPECTED TODAY. TEMPERATURES WILL BE NEAR FREEZING...AND THUS THERE WILL BE SLICK SPOTS ON ROADS THIS MORNING. UNTREATED SURFACES WILL BE MOST SUSCEPTIBLE. AS WINDS INCREASE THIS AFTERNOON...AREAS OF BLOWING SNOW MAY OCCUR AND REDUCE VISIBILITY. THOSE TRAVELING TODAY SHOULD REDUCE SPEED AND BE ALERT FOR RAPIDLY CHANGING CONDITIONS. PLEASE REPORT ICE FORMATION VIA EMAIL TO OKX.SPOTTERS@NOAA.GOV OR SUBMIT A WEB STORM REPORT TO HTTP://WWW.ERH.NOAA/GOV/OKX/REPORT.PHP.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 2, 6:35 AM EST | Winter Weather Advisory | OKX | Lower Connecticut River Valley Planning Region, Southeastern Connecticut Planning Region | 30 hr |
| Jan 2, 8:46 AM EST | Coastal Flood Statement | OKX | 74 min | |
| Jan 2, 4:05 PM EST | Low Water Advisory | OKX | 29 hr |
Nearby
Wind Advisories in New York, 2010Wind Advisories in Connecticut, 2010Wind Advisories in New Jersey, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.